MAUDE Adverse Event Report: ST PAUL DELTEC GRIPPER MICRO NEEDLE; SET, ADMINISTRATION, INTRAVASCULAR

ST PAUL DELTEC GRIPPER MICRO NEEDLE; SET, ADMINISTRATION, INTRAVASCULAR
Model Number 21-3261-24
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 06/16/2020
Type of Reportable Event Malfunction
Event or Problem Description
Information was received indicating that upon removal of a smiths medical deltec gripper micro needle from a patient, the safety function did not work.It was reported that the upper part of the needle detached without resistance leading to a needle stick to the clinician.Since the needle was contaminated, the clinical staff's blood was taken.There were no reported adverse effects.
 
Additional Manufacturer Narrative
Device evaluation- the device history record was reviewed for the reported lot number.The review showed no related observations identified to suggest the reported issue was observed during production.A portion of the used device was returned for evaluation.The infusion tubing and connector had been cut off so only the needle base was returned with metal needle still attached.Examination showed the needle base was separated into two components.The operator was able to reassemble the two components back together to form a needle base.Following the device instructions the operator was able to retract the metal needle into the safety mechanism.The metal needle was fully captured and the returned pieces of the device were found to function as specified during testing.During production, the gripper safety needles are sampled for functional testing (hinge activation testing) to verify the parts are free of damage and workmanship defects and the manufacturing procedures are being followed.The investigation determined the most likely cause of the issue was damage during use.

Brand Name
DELTEC GRIPPER MICRO NEEDLE
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
ST PAUL
1265 grey fox rd.
st. paul MN 55112
MDR Report Key10267771
Report Number3012307300-2020-07235
Device Sequence Number11494653
Product Code FPA
UDI-Device Identifier10610586029844
UDI-Public10610586029844
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K072059
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date12/11/2024
Device Model Number21-3261-24
Device Catalogue Number21-3261-24
Device Lot Number3902639
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/05/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/17/2020
Supplement Date Received by Manufacturer10/05/2020
Initial Report FDA Received Date07/13/2020
Supplement Report FDA Received Date11/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1